Alert archive / North Dakota / Wind Chill Warnings in 2009
Wind Chill Warning 6, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill warning at Dec 14, 2009, 2:53 PM CST for 13 counties in North Dakota; 4 counties in Minnesota. It took effect at Dec 14, 2009, 6:00 PM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2009, 2:53 PM CST (20:53 UTC)
- In effect from
- Dec 14, 2009, 6:00 PM CST
- Expired
- Dec 15, 2009, 11:51 AM CST
- In force
- 18 hr
- Issued by
- NWS Grand Forks, ND
Counties Kittson County, MN, Marshall County, MN, Polk County, MN, Roseau County, MN, Barnes County, ND, Benson County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 71 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.9 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KFGF 142053 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 253 PM CST MON DEC 14 2009 ...ANOTHER BOUT OF DANGEROUS WIND CHILLS FOR THE AREA... .HAZARDOUS WIND CHILLS OF 25 BELOW TO AROUND 50 BELOW ZERO WILL ENCOMPASS THE REGION TONIGHT. WEST NORTHWEST WINDS AROUND 10 MPH WILL COMBINE WITH SUBZERO TEMPERATURES TO CAUSE THESE COLD WIND CHILL READINGS. HIGH PRESSURE WILL BUILD INTO THE NORTHERN PLAINS TONIGHT...BRINGING CLEAR SKIES BY TUESDAY MORNING. MNZ001-004-005-007-008-NDZ006>008-014>016-024-026>030-038-054- 151800- /O.NEW.KFGF.WC.W.0006.091215T0000Z-091215T1800Z/ WEST POLK-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...ROSEAU...WARREN...NEWFOLDEN...CANDO...LANGDON... CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...ADAMS 253 PM CST MON DEC 14 2009 ...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON CST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST TUESDAY. * DANGEROUS WIND CHILLS WILL OCCUR BETWEEN 6 PM THIS EVENING AND NOON CST TUESDAY. * WIND CHILL VALUES WILL DROP TO 40 BELOW TO 50 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ MNZ002-003-006-009-013>017-022>024-027>032-040-NDZ039-049-052-053- 151800- /O.NEW.KFGF.WC.Y.0016.091215T0000Z-091215T1800Z/ NORMAN-CLAY-LAKE OF THE WOODS-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-CASS-RANSOM-SARGENT- RICHLAND- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...BAUDETTE... RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS... DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...WADENA...ELBOW LAKE...FARGO...LISBON...GWINNER... WAHPETON 253 PM CST MON DEC 14 2009 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST TUESDAY. * COLD WIND CHILLS WILL OCCUR BETWEEN 6 PM THIS EVENING AND NOON CST TUESDAY. * WIND CHILL VALUES WILL DROP TO 25 BELOW TO 40 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$
3 follow-up statements
000 WWUS43 KFGF 150330 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 930 PM CST MON DEC 14 2009 ...ANOTHER BOUT OF DANGEROUS WIND CHILLS FOR THE AREA... .HAZARDOUS WIND CHILLS OF 25 BELOW TO AROUND 50 BELOW ZERO WILL ENCOMPASS THE REGION TONIGHT. WEST NORTHWEST WINDS 10 TO 20 MPH WILL COMBINE WITH SUBZERO TEMPERATURES TO CAUSE THESE COLD WIND CHILL READINGS. HIGH PRESSURE WILL BUILD INTO THE NORTHERN PLAINS TONIGHT...BRINGING CLEAR SKIES BY TUESDAY MORNING. MNZ001-004-005-007-008-NDZ006>008-014>016-024-026>030-038-054- 151800- /O.CON.KFGF.WC.W.0006.000000T0000Z-091215T1800Z/ WEST POLK-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...ROSEAU...WARREN...NEWFOLDEN...CANDO...LANGDON... CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...ADAMS 930 PM CST MON DEC 14 2009 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TUESDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TUESDAY. * DANGEROUS WIND CHILLS WILL OCCUR UNTIL NOON CST TUESDAY. * WIND CHILL VALUES WILL DROP TO 40 BELOW TO 50 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ MNZ002-003-006-009-013>017-022>024-027>032-040-NDZ039-049-052-053- 151800- /O.CON.KFGF.WC.Y.0016.000000T0000Z-091215T1800Z/ NORMAN-CLAY-LAKE OF THE WOODS-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-CASS-RANSOM-SARGENT- RICHLAND- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...BAUDETTE... RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS... DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...WADENA...ELBOW LAKE...FARGO...LISBON...GWINNER... WAHPETON 930 PM CST MON DEC 14 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY. * COLD WIND CHILLS WILL OCCUR UNTIL NOON CST TUESDAY. * WIND CHILL VALUES WILL DROP TO 25 BELOW TO 40 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ DTR
000 WWUS43 KFGF 151045 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 445 AM CST TUE DEC 15 2009 ...ANOTHER BOUT OF DANGEROUS WIND CHILLS FOR THE AREA... .HAZARDOUS WIND CHILLS OF 25 BELOW TO AROUND 50 BELOW ZERO WILL ENCOMPASS THE REGION THROUGH THE MORNING HOURS. WEST NORTHWEST WINDS 10 TO 20 MPH WILL COMBINE WITH SUBZERO TEMPERATURES TO CAUSE THESE COLD WIND CHILL READINGS. MNZ001-004-005-007-008-NDZ006>008-014>016-024-026>030-038-054- 151800- /O.CON.KFGF.WC.W.0006.000000T0000Z-091215T1800Z/ WEST POLK-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...ROSEAU...WARREN...NEWFOLDEN...CANDO...LANGDON... CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...ADAMS 445 AM CST TUE DEC 15 2009 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. THIS INCLUDES AREAS NORTH OF A LINE FROM VALLEY CITY TO GRAND FORKS TO ROSEAU. * DANGEROUS WIND CHILLS WILL OCCUR UNTIL NOON CST TUESDAY. * WIND CHILL VALUES OF 40 BELOW TO 50 BELOW ZERO WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ MNZ002-003-006-009-013>017-022>024-027>032-040-NDZ039-049-052-053- 151800- /O.CON.KFGF.WC.Y.0016.000000T0000Z-091215T1800Z/ NORMAN-CLAY-LAKE OF THE WOODS-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-CASS-RANSOM-SARGENT- RICHLAND- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...BAUDETTE... RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS... DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...WADENA...ELBOW LAKE...FARGO...LISBON...GWINNER... WAHPETON 445 AM CST TUE DEC 15 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. THIS INCLUDES AREAS SOUTH OF A LINE FROM LISBON TO FARGO TO THIEF RIVER FALLS TO BAUDETTE. * COLD WIND CHILLS WILL OCCUR UNTIL NOON CST TUESDAY. * WIND CHILL VALUES OF 25 BELOW TO 40 BELOW ZERO WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ TG
000 WWUS43 KFGF 151751 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1151 AM CST TUE DEC 15 2009 ...WIND CHILL ADVISORY NOW IN EFFECT ALONG AND NORTHWEST OF A VALLEY CITY TO GRAND FORKS TO ROSEAU LINE... .HAZARDOUS WIND CHILLS OF 25 BELOW TO 40 BELOW ZERO WILL CONTINUE THIS AFTERNOON ALONG AND NORTHWEST OF A VALLEY CITY TO GRAND FORKS TO ROSEAU LINE. NORTHWEST WINDS AROUND 10 MPH WILL COMBINE WITH SUBZERO TEMPERATURES TO CAUSE DANGEROUS WIND CHILLS. MNZ001-004-005-007-008-NDZ006>008-014>016-024-026>030-038-054- 160000- /O.CAN.KFGF.WC.W.0006.000000T0000Z-091215T1800Z/ /O.NEW.KFGF.WC.Y.0017.091215T1800Z-091216T0000Z/ WEST POLK-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-TOWNER- CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...ROSEAU...WARREN...NEWFOLDEN...CANDO...LANGDON... CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...ADAMS 1151 AM CST TUE DEC 15 2009 ...WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE WIND CHILL WARNING HAS BEEN CANCELLED. HAZARDOUS WIND CHILLS OF 25 BELOW TO 40 BELOW ZERO WILL CONTINUE THIS AFTERNOON ALONG AND NORTHWEST OF A VALLEY CITY TO GRAND FORKS TO ROSEAU LINE. NORTHWEST WINDS AROUND 10 MPH WILL COMBINE WITH SUBZERO TEMPERATURES TO CAUSE DANGEROUS WIND CHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ MNZ002-003-006-009-013>017-022>024-027>032-040-NDZ039-049-052-053- 151900- /O.CAN.KFGF.WC.Y.0016.000000T0000Z-091215T1800Z/ NORMAN-CLAY-LAKE OF THE WOODS-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-CASS-RANSOM-SARGENT- RICHLAND- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...BAUDETTE... RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS... DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...WADENA...ELBOW LAKE...FARGO...LISBON...GWINNER... WAHPETON 1151 AM CST TUE DEC 15 2009 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND CHILL ADVISORY. RISING TEMPERATURES HAVE ALLOWED WIND CHILLS TO IMPROVE. THUS...THE WIND CHILL ADVISORY HAS BEEN CANCELLED. $$ NG
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill warning went out at Dec 14, 2:35 PM CST, 18 minutes earlier.
Area forecast discussion, Dec 14, 2:35 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
235 PM CST MON DEC 14 2009
.SHORT TERM...
THE MAIN CHALLENGE IN THE SHORT TERM FORECAST WILL BE WIND CHILL
HEADLINES ONCE AGAIN...THEN WHETHER ANY LIGHT SNOW WILL FALL WITH
THE TWO WEAK IMPULSES THAN MOVE ACROSS THE FA TUE NIGHT AND WED
NIGHT. PREFER THE NAM TODAY AND WILL FOLLOW FOR THESE TWO WEAK
PCPN EVENTS.
TONIGHT...CLEARING LINE HAS MADE IT INTO EASTERN ND AND SHOULD
CONTINUE TO SHIFT EAST THRU THE REMAINDER OF THE LATE AFTERNOON.
MEANWHILE CLOUDS ASSOCIATED WITH THE NEXT SHORT WAVE ARE MOVING
INTO WESTERN/CENTRAL ND. THERE HAVE BEEN SOME FLURRIES OR VERY
LIGHT SNOW REPORTED AT TIMES UNDER THIS BAND OF CLOUDS. NOT SURE
THEY WILL MAKE IT THIS FAR EAST AND WILL LEAVE ANY MENTION OF
FLURRIES OUT FOR TONIGHT. THINK AT LEAST SOME OF THE CLOUDS WILL
MAKE IT THRU THE FA LATER...BUT IT SHOULD CLEAR OFF BY MORNING.
THE SFC HIGH PRESSURE AXIS LOOKS TO STAY OVER WESTERN ND BY 12Z
TUE. TO ITS EAST THERE SHOULD BE ENOUGH OF A GRADIENT TO KEEP SFC
WINDS IN THE 5 TO 15 MPH RANGE ALL NIGHT. WITH MORNING LOWS
EXPECTED TO FALL WELL BELOW ZERO...WIND CHILL READINGS WILL BE
QUITE CHILLY AGAIN TONIGHT. WILL START OFF WITH A WIND CHILL
ADVISORY FOR THE SOUTHERN VALLEY UP TOWARD KBJI AND A WIND CHILL
WARNING FOR BARNES COUNTY ND UP TOWARD KROX...WHICH INCLUDES THE
KDVL REGION AND THE NORTHERN RED RIVER VALLEY.
TUE-THU...NOT SURE HOW MUCH WARMING WILL OCCUR ON TUE RIGHT UNDER
THE SFC RIDGE. WINDS LOOK TO STAY UNDER 10 MPH WITH SUNSHINE.
PORTIONS OF THE EASTERN FA WITH PINE TREES MAY BE ABLE TO WARM
MORE THAN THOSE WITH MORE SNOW COVER. HAVE VERY LITTLE CONFIDENCE
IN TEMP FORECAST BEYOND TUE. FIRST IMPULSE COMES THRU TUE NIGHT
WHICH SHOULD SPREAD MORE CLOUD COVER OVER THE AREA...BUT LAST TO
THE EASTERN FA. TIMING AND AMOUNT OF CLOUDS THIS TIME OF YEAR IS
HUGE IN THE TEMP FORECAST. SHOULD SEE SOME SUN AGAIN ON WED BEFORE
THE SECOND IMPULSE ARRIVES WED NIGHT. ONCE AGAIN HOW FAST THIS
MOVES THRU WILL HAVE A HUGE IMPACT ON TEMPS. TRIED NOT TO DEVIATE
TOO FAR FROM CONTINUITY FOR NOW. NOT TOO EXCITED ABOUT SNOW
POTENTIAL WITH EITHER OF THE TWO SYSTEMS...PROBABLY A DUSTING OR
SLIGHTLY MORE AND MAINLY FOR AREAS ALONG/NORTH OF HIGHWAY 2.
.LONG TERM FRI-MON...
THE LONG RANGE MODELS ARE SIMILAR IN KEEPING NW FLOW ALOFT OVER THE
AREA AS A RIDGE AMPLIFIES OVER THE W U.S. AND A SURFACE LOW
RETROGRADES IN E CANADA. HOWEVER...STRENGTH AND TIMING OF WAVES
THROUGH THE FLOW WILL MAKE TIMING OF PCPN CHANCES DIFFICULT. AT THIS
TIME...THE FRI HAS THE BEST CONSISTENCY BETWEEN THE MODELS FOR A CHC
OF -SN AS A COLD FRONT MOVES THROUGH THE AREA. OTHERWISE...KEPT THE
REST OF THE FORECAST DRY. AS FAR AS TEMPERATURES...SLIGHTLY BELOW
NORMAL TEMPERATURES WILL CONTINUE THROUGH THE WEEKEND.
&&
.AVIATION...
VFR SKY AND VSBY EXPECTED TO CONTINUE THROUGH THE NIGHT...WITH A
BRIEF PERIOD OF -SN WITH MVFR CIGS AND VSBYS POSSIBLE YET BEFORE 00Z
FOR KTVF AND KBJI. WINDS TO BACK SLIGHTLY FROM NW TO W AND REMAIN
AROUND 10 KTS.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO NOON CST TUESDAY
FOR NDZ039-049-052-053.
WIND CHILL WARNING FROM 6 PM THIS EVENING TO NOON CST TUESDAY
FOR NDZ006>008-014>016-024-026>030-038-054.
MN...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO NOON CST TUESDAY
FOR MNZ002-003-006-009-013>017-022>024-027>032-040.
WIND CHILL WARNING FROM 6 PM THIS EVENING TO NOON CST TUESDAY
FOR MNZ001-004-005-007-008.
&&
GODON/NGHazardous weather outlook, Dec 14, 11:19 AM CST, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 1119 AM CST MON DEC 14 2009 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-151730- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 1119 AM CST MON DEC 14 2009 ...PERIODIC DANGEROUS WIND CHILL THREAT TO CONTINUE THROUGH TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT HAZARDOUS WIND CHILLS ARE LIKELY TO REDEVELOP TONIGHT. LOCATIONS ACROSS A PORTION OF NORTHEASTERN NORTH DAKOTA INTO ADJACENT PORTIONS OF MINNESOTA ARE EXPECTED TO EXPERIENCE WIND CHILL VALUES OF 40 BELOW TO 50 BELOW ZERO. AREAS TO THE SOUTH ARE EXPECTED TO EXPERIENCE WIND CHILL VALUES OF 25 BELOW TO 40 BELOW ZERO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODS OF DANGEROUS WIND CHILLS ARE EXPECTED TO CONTINUE THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 2:53 PM CST | Wind Chill Advisory | FGF | Cass, Ransom, Richland, Sargent | 21 hr |
Nearby
Wind Chill Warnings in North Dakota, 2009Wind Chill Warnings in Minnesota, 2009Every wind chill warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.